Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 78, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 6, 2021, 2:05 AM CST. It took effect at Dec 6, 2021, 3:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 2:05 AM CST (08:05 UTC)
- In effect from
- Dec 6, 2021, 3:00 PM CST
- Expired
- Dec 7, 2021, 12:01 AM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
115 WHUS74 KCRP 060805 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 205 AM CST Mon Dec 6 2021 GMZ250-255-270-275-070400- /O.NEW.KCRP.SC.Y.0078.211206T2100Z-211207T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 205 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CST TUESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 3 PM this afternoon to 1 AM CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-070400- /O.NEW.KCRP.SC.Y.0078.211206T2100Z-211207T0400Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 205 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CST THIS EVENING... * WHAT...North winds around 20 knots with occasional gusts up to 30 knots and choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 3 PM this afternoon to 10 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
591 WHUS74 KCRP 062105 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 305 PM CST Mon Dec 6 2021 GMZ250-255-270-275-070700- /O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 305 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY... * WHAT...North winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Through 1 AM CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-070400- /O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0400Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 305 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...North winds around 20 knots with occasional gusts up to 30 knots and choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Through 10 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
794 WHUS74 KCRP 070331 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 931 PM CST Mon Dec 6 2021 GMZ230-235-070600- /O.EXT.KCRP.SC.Y.0078.000000T0000Z-211207T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 931 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds around 20 knots and choppy waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until midnight CST tonight. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-270-275-070700- /O.CON.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 931 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY... * WHAT...North winds around 20 knots with gusts up to 25 knots and seas 5 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 1 AM CST Tuesday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JCP
760 WHUS74 KCRP 070601 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 1201 AM CST Tue Dec 7 2021 GMZ250-255-270-275-070715- /O.CAN.KCRP.SC.Y.0078.000000T0000Z-211207T0700Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1201 AM CST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northerly winds have fallen below 20 knots and seas have improved, therefore the advisory has been cancelled. $$ GMZ230-235-070715- /O.EXP.KCRP.SC.Y.0078.000000T0000Z-211207T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1201 AM CST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northerly winds have fallen below 20 knots, therefore the advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:01 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 5, 10:01 PM CST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1001 PM CST Sun Dec 5 2021 .AVIATION... Low ceilings have begun across the Victoria Crossroads and are expected to overtake much of South Texas tonight. MVFR to IFR conditions are expected. Sites across the western counties should only experience brief MVFR conditions around dawn. A cold front will pass across South Texas Monday, exiting over the coast by Monday night. Rain and some thunderstorms are possible along and behind the front, so have included a mention of VCTS for VCT and CRP. Winds will shift to the north and become strong. VFR conditions are expected to return for all sites behind the front. && .PREV DISCUSSION... /Issued 500 PM CST Sun Dec 5 2021/ AVIATION... Moderate southeast winds will continue through this evening, then weaken a bit overnight. Even with the winds, some patchy fog development is possible which could lead to MVFR/IFR conditions, particularly east of and across the Coastal Plains. Low ceilings will develop early tonight, with MVFR/IFR conditions expected. A cold front will cross South Texas Monday morning into Monday afternoon. Showers and thunderstorms are expected across the east. A few storms could be strong. Winds will increase behind the front as they sift to the north. PREV DISCUSSION... /Issued 350 PM CST Sun Dec 5 2021/ SHORT TERM (Tonight through Monday Night)... Cloud cover will continue to increase as a short wave continues across South Texas. Lows tonight will be on the more mild side as cloud cover inhibits radiational cooling. There is potential for fog in the Coastal Plains to Victoria area tonight, but wind magnitude will be the determining factor for whether or not fog development occurs. Winds will be more elevated during the night, but could diminish early enough for fog to develop inland. The cold front is expected to move through South Texas during the afternoon hours tomorrow. CAPE values ahead of the front increase to around 1500-3000 J/kg, particularly along the coast. PWAT values will be above normal with values around 1.5" to just under 2". Convection is still anticipated to be fairly isolated. Most of the convection should be in the form of a general thunderstorm; however, with the CAPE, minimal CIN, and reasonable wind shear (30-20kts), some storms could be strong. Temperatures will drop quickly behind the front as a gusty northerly wind develops. The front should be through the area by the end of the day. LONG TERM (Tuesday through Sunday)... Northeast wind will continue over South Texas Tuesday as surface high pressure builds into the region. With the earlier mentioned cold front stalling over the waters Tuesday, a weak overrunning pattern will keep at least showers with a few embedded thunderstorms in the forecast, mainly near the coast, but mostly over the waters. Remnants of the front, along with a developing coastal trough, will begin to lift back north late Tuesday into Wednesday, with onshore flow to resume. At the same time, developing surface low pressure across the southern High Plains will begin to move east Wednesday. This will shunt the moisture east of the region, with drier air filtering in from the west. Drier conditions are expected for the latter half of the work week. Long term models continue to pick up on another cold front over the weekend, but differ on timing with the ECMWF having a much faster passage during the day on Saturday, while the GFS brings the front through Saturday evening. Will continue to follow NBM until long term models have better agreement. Temperatures should still be cool on Tuesday with northeast flow and thick cloud coverage. Onshore flow on Wednesday will warm temperatures gradually through the end of the week, especially as drier air and clearing skies develop. Overnight lows should remain cool as well through Wednesday night before gradually warming. With uncertain timing of the weekend front, will hold at least slight chance PoPs Saturday and Saturday night. MARINE... Weak will increase to moderate to strong levels tonight, especially in offshore waters. Winds will weaken during the day Monday as a cold front approaches the region. Isolated to scattered showers and storms will likely develop in the afternoon. The front will move offshore Monday evening. Moderate to strong offshore flow could result in a period of Small Craft Advisory conditions Monday night. Winds will gradually taper to weak to moderate levels Tuesday and Wednesday. After a few showers or thunderstorms Tuesday and Wednesday, onshore flow resumes Wednesday night with dry conditions. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 71 81 54 69 60 / 10 20 20 20 10 Victoria 68 81 50 67 56 / 20 60 10 10 10 Laredo 69 83 55 73 58 / 0 0 10 10 0 Alice 69 83 51 70 56 / 10 10 10 10 10 Rockport 69 78 54 67 59 / 20 40 20 20 10 Cotulla 68 80 50 70 55 / 10 10 10 10 0 Kingsville 70 84 54 70 58 / 0 10 20 10 10 Navy Corpus 71 80 57 68 63 / 10 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Dec 5, 3:55 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 355 PM CST Sun Dec 5 2021 TXZ229>234-239>247-342>347-442-443-447-062200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 355 PM CST Sun Dec 5 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight No hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will be possible across the Coastal Plains, Victoria Crossroads, and the Coastal Bend Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-062200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 355 PM CST Sun Dec 5 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected Monday through Tuesday, with isolated thunderstorms returning by Saturday. Small Craft Advisory conditions may occur Monday night and again from Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.